Hail, Montgomery
- When
- January 10, 12:36 PM CST
- Where
- Montgomery County, Clarksville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.530, -87.350
Spotter reported nickel size hail.
Squall line type thunderstorms, with some bow echoes, occurred on January, 10. Isolated supercells spawned a tornado in Wayne County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Squall line type thunderstorms, with some bow echoes, occurred on January, 10. Isolated supercells spawned a tornado in Wayne County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jan 10, 10:32 AM CST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1032 AM CST THU JAN 10 2008 .DISCUSSION... UPDATED GRIDS AND ZONE PACKAGE TO CHANGE WORDING A BIT AND TO INCLUDE THE MENTION OF HAIL AND LOCALLY HEAVY RAINFALL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1040 AM CST THU JAN 10 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-111645- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1040 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A POTENT COLD FRONT WILL MARCH INTO THE MID STATE LATE THIS AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT THIS AFTERNOON. THE MAIN HAZARD WILL BE DAMAGING WINDS. LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT. THE COLD FRONT WILL BE IN METRO NASHVILLE AROUND 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 04
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 949 AM CST THU JAN 10 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-101800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 949 AM CST THU JAN 10 2008 ...ANOTHER ROUND OF SEVERE STORMS ACROSS MIDDLE TENNESSEE THIS AFTERNOON WARM AND MOIST AIR WILL MOVE RAPIDLY NORTH INTO MIDDLE TENNESSEE TODAY. STRONG SOUTHWEST WINDS ALOFT AND WIND SHEAR WILL COMBINE TO FORM STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN THREAT WITH STORMS WILL BE DAMAGING WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT. 04
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 949 AM CST THU JAN 10 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-101800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 949 AM CST THU JAN 10 2008 ...ANOTHER ROUND OF SEVERE STORMS ACROSS MIDDLE TENNESSEE THIS AFTERNOON... WARM AND MOIST AIR WILL MOVE RAPIDLY NORTH INTO MIDDLE TENNESSEE TODAY. STRONG SOUTHWEST WINDS ALOFT AND WIND SHEAR WILL COMBINE TO FORM STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN THREAT WITH STORMS WILL BE DAMAGING WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT. 04
The national radar mosaic for the moment the first event began.
7 hail, 4 flash flood, 3 thunderstorm wind, 3 flood, 1 heavy rain, 1 tornado. Local standard time, as filed.
Spotter reported nickel size hail.
Spotter reported golf ball size hail. Newspaper story stated that 5,500 people were without electric power in the Nashville area because of the thunderstorm.
Spotter reported penny size hail.
Ham radio report of golf ball size hail.
Emergency Manager reported quarter size hail.
A report of 1.80 inches of rain fell in a half hour period. A newspaper story stated that Williamson County schools released students 30 minutes later than usual, in order to allow the thunderstorms to pass.
Law enforcement reported telephone wires were down.
The intersection of Saundersville Road and Lucy Drive was impassable.
Water was over the road at the intersection of Central Pike and Chandler-Bradford Rd.
A National Weather Service Storm Survey indicated that an EF2|tornado with wind speeds of 111-135 MPH struck Wayne County.
The worst damage was at 9110 Buttermilk Ridge Rd. A 30 foot by 30|foot metal barn was completely destroyed. Other metal barns|received considerable damage with most of the roof blown off.
Some homes lost shingles on their roofs. A dog house that was|anchored onto a concrete platform was blown away. Several trees|were snapped at the trunk. A wooden plank was planted into the|ground.
Sheets of metal from the barn were carried about a half mile away|into some trees on the Natchez Trace Parkway...just across into|Lawrence county. Trees were lying in different directions on the|Natchez Trace Parkway. Numerous trees were also uprooted at this|location on the Natchez Trace.
The EMA Director assessed the damage by the tornado at 200,000 dollars.
NWS employee reported several creeks were overflowing.
Spotter reported nickel size hail.
Trees were blown down on Good Hope Rd.
Golf ball size hail reported by law enforcement.
Flooding was occurring along Hay Hollow Road, along Leipers Creek.
High water was reported at the intersection of Wilson Pike and Clovercroft Rd.
Stoner Creek was out of its banks causing problems on some roads.
About 2 inches of rain fell in 90 minutes causing streams to overflow on Woodridge Trail in the Woodridge Place subdivision in Mount Juliet. A resident has never seen anything like this in the past 10 years that he has lived on Woodridge Trail.
Ham radio operator reported damage to trees, signs and street lights.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyThe tornado archive for Tennessee, 2008Warnings in Tennessee, January 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65643, 65648, 65644, 65647, 65645, 65659, 65662, 65651, 65654, 65322, 65615, 65656, 65661, 65657, 65665, 65663, 65660, 66553, 65664.